Alert archive / Minnesota / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 6, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 4, 2019, 8:46 PM CDT for Murray County, Pipestone County, Minnesota. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2019, 8:46 PM CDT (01:46 UTC)
- Expired
- Jun 4, 2019, 9:15 PM CDT
- In force
- 29 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Murray County, MN, Pipestone County, MN
The radar
The Sioux Falls radar (KFSD), 64 km from the middle of the area, began a volume at 01:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 1.8 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -339 J/kg
- Mixed-layer LCL
- 2397 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
612
WUUS53 KFSD 050146
SVRFSD
MNC101-117-050215-
/O.NEW.KFSD.SV.W.0006.190605T0146Z-190605T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Sioux Falls SD
846 PM CDT Tue Jun 4 2019
The National Weather Service in Sioux Falls has issued a
* Severe Thunderstorm Warning for...
Southeastern Pipestone County in southwestern Minnesota...
West central Murray County in southwestern Minnesota...
* Until 915 PM CDT.
* At 846 PM CDT, a severe thunderstorm was located near Woodstock, or
7 miles east of Pipestone, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Woodstock around 855 PM CDT.
Other locations impacted by this severe thunderstorm include
Hatfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4402 9636 4412 9621 4403 9593 4387 9608
TIME...MOT...LOC 0146Z 293DEG 17KT 4403 9617
HAIL...1.00IN
WIND...60MPH
$$
SG2 follow-up statements
717 WWUS53 KFSD 050203 SVSFSD Severe Weather Statement National Weather Service Sioux Falls SD 903 PM CDT Tue Jun 4 2019 MNC101-117-050215- /O.CON.KFSD.SV.W.0006.000000T0000Z-190605T0215Z/ Pipestone MN-Murray MN- 903 PM CDT Tue Jun 4 2019 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR EAST CENTRAL PIPESTONE AND WEST CENTRAL MURRAY COUNTIES... At 903 PM CDT, a severe thunderstorm was located over Woodstock, or 13 miles east of Pipestone, moving east at 20 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. This severe thunderstorm will remain over mainly rural areas of east central Pipestone and west central Murray Counties, including the following locations... Hatfield. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4399 9625 4409 9613 4403 9593 4389 9607 TIME...MOT...LOC 0203Z 288DEG 18KT 4402 9605 HAIL...1.00IN WIND...<50MPH $$ SG
150
WWUS53 KFSD 050207
SVSFSD
Severe Weather Statement
National Weather Service Sioux Falls SD
907 PM CDT Tue Jun 4 2019
MNC101-117-050216-
/O.EXP.KFSD.SV.W.0006.000000T0000Z-190605T0215Z/
Pipestone MN-Murray MN-
907 PM CDT Tue Jun 4 2019
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PIPESTONE AND
WEST CENTRAL MURRAY COUNTIES WILL EXPIRE AT 915 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
LAT...LON 4399 9625 4409 9613 4403 9593 4389 9607
TIME...MOT...LOC 0206Z 293DEG 17KT 4402 9603
$$
SGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 6:03 PM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, Jun 4, 6:03 PM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION National Weather Service Sioux Falls SD 603 PM CDT Tue Jun 4 2019 .SHORT TERM...(This Evening through Wednesday) Issued at 248 PM CDT Tue Jun 4 2019 A weak upper level wave will work east through the area late this afternoon and evening. This will bring a weak cool front into the area through the evening. While isolated thunderstorms will be possible during this time convection will be fighting a dry layer and capping. The better chances will be closer to highway 14 and into southwest MN which will be on the edge of the cap and dry layer. Also in central SD south towards Chamberlain. Overall severe weather threat pretty low with weak deep layer shear, running less than 20 knots, and CAPE values likely about 1500-2000 J/kg. The CAPE is fairly skinny as well so the threat for big hail pretty low. With a fairly significant dry layer below about 700 mb and downdraft CAPE running about 1200 J/kg to 1500 j/kg the main threat would likely be wind gusts around 65 mph. The threat will quickly decrease after sunset as we lose the affects of heating as well as the upper level energy shifts east. Wednesday should prove to be an exceptional day with decreasing humidity and lots of sunshine. North winds will average 5 to 15 mph and highs should be in the upper 70s to mid 80s. .LONG TERM...(Wednesday Night through Tuesday) Issued at 248 PM CDT Tue Jun 4 2019 Wednesday night will see clear skies with a ridge of high pressure slowly moving through. Those two conditions will lead towards cool Thursday morning low temperatures, mostly in the mid 50s. Upper level ridging will build into the area Thursday and Friday and keep warm conditions in place. Highs should mainly be in the 80s. Because of the upper level ridge and no surface boundaries nearby dry weather is expected both days. Mid level lapse rates will also be on the lower side during this time but just a bit more unstable near the Missouri River. Still unlikely to get any convection but that would likely be the area with a bit better chance. By Friday these lapse rates increase in western and central SD as an upper level jet lifts north into Canada across the Rockies. This should once again not be enough to get any storms going but a bit better chance Friday versus Thursday. However, with low level flow from the southeast and tapping the more stable air to the east the chances will remain low. By the weekend this deepening upper level low pressure across central Canada will begin to push the upper level ridge east. This will bring cooler conditions and an increased chance for rain and thunderstorms. On Saturday there will likely be a skinny corridor of instability through central SD into northeast SD depending upon the timing of the system. This instability will be just ahead of a cool front which will work through the area Saturday night into Sunday morning. The threat for rain and thunderstorms should come to an end during the day Sunday. Right now severe weather is pretty unlikely but an isolated severe storm would be possible on Saturday evening if capping is not an issue. Monday into Tuesday broad troughing will spread across the northern plains and bring cooler conditions. Highs will likely back off into the upper 60s to mid 70s during this time with only small chances for showers and thunderstorms. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 558 PM CDT Tue Jun 4 2019 Isolated thunderstorms will be possible over portions of southwestern MN and the northern/central James River Valley through the evening, otherwise VFR conditions are expected through the TAF period. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && SHORT TERM...08 LONG TERM...08 AVIATION...JM
Hazardous weather outlook, Jun 4, 6:25 PM CDT, 2 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Sioux Falls SD 625 PM CDT Tue Jun 4 2019 IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ038>040-050-052>071-052330- Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee- Buena Vista-Woodbury-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson- Pipestone-Rock-Dixon-Dakota-Beadle-Kingsbury-Brookings-Gregory- Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora-Davison-Hanson-McCook- Minnehaha-Charles Mix-Douglas-Hutchinson-Turner-Bon Homme-Yankton- Union- 625 PM CDT Tue Jun 4 2019 This Hazardous Weather Outlook is for northwest Iowa, west central Iowa, southwest Minnesota, northeast Nebraska, central South Dakota, east central South Dakota, south central South Dakota and southeast South Dakota. .DAY ONE...Tonight. There is a marginal chance of isolated strong to severe thunderstorms late into the evening, with wind gusts to 65 mph and hail to the size of half dollars. Lightning and brief heavy rain will be the main threats with a majority of storms. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible at this time.
In the hours before
Local storm report, Jun 4, 8:12 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
812 PM CDT TUE JUN 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0739 PM HAIL 4 SSW PICKSTOWN 43.02N 98.56W
06/04/2019 E1.75 INCH GREGORY SD CO-OP OBSERVER
TIME ESTIMATED VIA RADAR.
&&
AKLocal storm report, Jun 4, 8:24 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
824 PM CDT TUE JUN 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0759 PM HAIL 1 SE MARTY 42.98N 98.41W
06/04/2019 E0.88 INCH CHARLES MIX SD TRAINED SPOTTER
&&
AKNearby
Severe Thunderstorm Warnings in Minnesota, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.